Alert archive / Kansas / Wind Chill Advisories in 2005
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 8, 2005, 3:49 AM CST for 16 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:49 AM CST (09:49 UTC)
- Expired
- Dec 8, 2005, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 080949 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 349 AM CST THU DEC 8 2005 ...BITTER COLD WIND CHILLS UNTIL 10:00 AM CST... .WEST TO NORTHWEST WINDS OF AROUND 10 MPH WILL COMBINE WITH TEMPERATURES OF MINUS 2 TO MINUS 8 TO PRODUCE WIND BITTER COLD WIND CHILLS OF 15 TO 20 BELOW ZERO. THESE CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING HOURS UNTIL TEMPERATURES BEGIN TO WARM AFTER SUNRISE. BY 10 AM CST WIND CHILLS WILL WARM TO READINGS OF AROUND 10 BELOW ZERO NO LONGER MEETING ADVISORY CRITERIA. KSZ062>066-075>081-086>089-081600- /O.NEW.KDDC.WC.Y.0001.051208T0949Z-051208T1600Z/ KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 349 AM CST THU DEC 8 2005 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. WIND CHILLS OF 15 TO 24 BELOW ZERO WILL LAST UNTIL AROUND 10 AM CST THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH COLD TEMPERATURES TO CREATE WIND CHILL LEVELS OF 15 BELOW ZERO OR COLDER. IF YOU MUST VENTURE OUTDOORS THIS MORNING BE SURE TO WEAR PROTECTIVE CLOTHING AND COVER EXPOSED FLESH. EXPOSED FLESH WILL FREEZE IN 20 MINUTES UNDER THESE CONDITIONS CAUSING PAINFUL FROSTBITE. $$ JOHNSON
1 follow-up statement
000 WWUS43 KDDC 081548 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 948 AM CST THU DEC 8 2005 ...TEMPERATURES ON THE RISE THIS MORNING... .ABUNDANT SUNSHINE HAS ALLOWED TEMPERATURES TO CLIMB TO NEAR OR ABOVE ZERO THIS MORNING. AS A RESULT WIND CHILL READINGS ROSE ABOVE THE ADVISORY CRITERIA. KSZ062>066-075>081-086>089-081700- /O.EXP.KDDC.WC.Y.0001.000000T0000Z-051208T1600Z/ KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 948 AM CST THU DEC 8 2005 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. AS TEMPERATURES CLIMB INTO THE SINGLE DIGITS THIS MORNING...WIND CHILL READINGS WILL REMAIN IN THE ZERO TO -10 DEGREE RANGE THROUGH NOON. $$ 18
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 2:42 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 8, 2:42 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 242 AM CST THU DEC 8 2005 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE FOR THE SHORT TERM WILL BE TEMPERATURES, NAMELY HOW FAST TO WARM THINGS UP FROM THE ARCTIC ICE BOX THAT HAS GRIPPED SW KS. UPPER LOW WILL CONTINUE TO DEPART THE CENTRAL PLAINS TODAY AND WILL LEAVE SUNNY SKIES IN ITS WAKE. THE MAIN QUESTION WILL BE HOW WARM TO GO. THIS ARCTIC AIR IS SLUGGISH IN ALL RESPECTS AND THE SNOW COVER ON THE GROUND OVER NORTHERN KS ONLY HELPS TO REINFORCE IT. IN CONTRAST, DOWNSLOPE WARMING WILL ENSUE ABOVE THE ARCTIC DOME NEAR THE SURFACE AS THE UPPER LOW DEPARTS. THIS WILL SET UP A STRONG INVERSION AND ONLY SHALLOW MIXING DEPTH, WHICH IS COMMON FOR ARCTIC AIRMASSES. TEMPS TODAY WILL BE BASED ON MIX DOWN FROM 900MB WHICH WORKS GOOD FOR DDC AND GCK IN THESE SITUATIONS. USING 925MB IN THE EAST, AND ACCOUNTING FOR NEARBY SNOW COVER AT HYS, TEMPS WILL PROBABLY NOT REACH THE MID TEENS TODAY. FOR TONIGHT, USED THE UKMET 12Z SURFACE TEMP AND LOWERED IT SOME DUE TO ITS WARM BIAS IN GOOD RADIATIONAL COOLING SITUATIONS. HAVE UNDERCUT GUIDANCE BY SEVERAL DEGREES. THE AIRMASS WILL CONTINUE TO MODERATE SOME ON FRIDAY BUT ONCE AGAIN SLOWER THAN WHAT THE MOS GUIDANCE WOULD HAVE YOU TO BELIEVE. WITH SHALLOW MIXING DEPTHS EXPECTED WILL ONCE AGAIN HANG MY HAT ON THE 900MB MIX DOWN AND WILL UNDERCUT GUIDANCE BY 5 TO 10 DEGREES. A SHORTWAVE TROF WILL MOVE THRU THE CENTRAL PLAINS ON FRIDAY BUT WILL NOT HAVE MOISTURE TO WORK WITH AND WILL NOT AFFECT OUR WEATHER. A STRONGER SHORTWAVE TROF WILL MAKE ITS WAY INTO THE NORTHERN PLAINS FRIDAY NIGHT AND WILL HELP TO KEEP SURFACE TROFING IN PLACE ACROSS THE MISSOURI AND UPPER MISSISSIPPI VALLEYS. THIS IN TURN WILL KEEP WEST NORTHWEST WINDS UP ACROSS THE AREA WHICH COMBINED WITH HIGHER DEWPOINTS SHOULD KEEP OVERNIGHT LOWS QUITE A BIT HIGHER THAN PREVIOUS NIGHTS. DAYS 3-7... THE DIAGNOSTICS INDICATE A FAIRLY PERSISTENT AREA OF TROPICAL CONVECTIVE FORCING ALONG THE ITCZ FROM THE INDIAN OCEAN EASTWARD TO AROUND 120E. THIS AREA OF TROPICAL CONVECTION LOOKS TO CONTINUE AT LEAST A FEW MORE WEEKS AND MAY EVEN RETROGRADE SLIGHTLY. THIS SUPPORTS THE IDEA OF THE FAIRLY BRISK POLAR JET ACROSS THE CENTRAL AND WEST PACIFIC WORKING EASTWARD WITH TIME UNTIL IT BREAKS THROUGH THE BOTTOM OF THE EAST PACIFIC UPPER RIDGE SOME TIME IN THE EARLY PART OF NEXT WEEK. THIS PROCESS SUGGESTS A CHANGE TO A MORE ZONAL PATTERN OVER THE CENTRAL CONUS AND PERHAPS EVEN A MEAN TROUGH OVER THE WESTERN CONUS BEYOND THIS FORECAST PERIOD. FOR THE NEARER TERM THEN, A GRADUAL WARMING TO NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION THROUGH THE COMING WEEKEND LASTING INTO THE LATTER PART OF NEXT WEEK. HAVE FOLLOWED THE HPC LEAD OF USING THE UKMET/ECMWF FOR THE NEARER TERM AND CHANGING TO THE GFS ENSEMBLE MEAN BEYOND DAY 5. LACY/JOHNSON && .PRELIMINARY POINT TEMPS/POPS... DDC 18 5 36 17 / 0 0 0 0 GCK 20 5 37 17 / 0 0 0 0 EHA 27 6 39 17 / 0 0 0 0 LBL 24 5 38 16 / 0 0 0 0 HYS 14 6 31 19 / 0 0 0 0 P28 20 6 37 18 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/08
Hazardous weather outlook, Dec 7, 11:05 AM CST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CST WED DEC 7 2005 KSZ030-031-043>046-061>066-074>081-084>090-081100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1105 AM CST (1005 AM MST) WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS POSTED THROUGH 6 PM CST THIS EVENING FOR ALL OF SOUTHWEST AND PART OF SOUTH CENTRAL KANSAS. WIND CHILL INDICES WILL BE AS LOW AS MINUS 10 TO MINUS 15 DEGREES AS A BRISK NORTH WIND BLOWS AT 10 TO 25 MPH. ADDITIONAL SNOWFALL WILL BE LIGHT...AND AVERAGE FROM 1 TO 2 INCHES OF NEW SNOW NORTHEAST OF A GARDEN CITY TO COLDWATER LINE. SOUTHWEST OF THIS LINE...LESS THAN AN INCH OF NEW SNOWFALL IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. SNOWFALL REPORTS CALLED INTO YOUR COUNTY OFFICIALS WOULD BE APPRECIATED...THEY WILL PASS REPORTS ON TO THE NATIONAL WEATHER SERVICE. 12
Nearby
Wind Chill Advisories in Kansas, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.